MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION 2DE12 3-0 UNDYD MONODERM 30X30; QUILL MONODERM

SURGICAL SPECIALTIES CORPORATION 2DE12 3-0 UNDYD MONODERM 30X30; QUILL MONODERM
Model Number YA-1021Q
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025 that a needle broke intraoperatively.No patient injury occurred; however, intervention was required to remove it from the patient.No additional intervention required.
 
Additional Manufacturer Narrative
A review of the device history records for the reported finished good lot and raw material components identified no quality issues during the incoming, manufacturing, in-process, or final inspection processes.The product was found to be manufactured/inspected according to criteria/procedure.Sterile samples from the reported lot, including the actual devices, were not returned for visual review or analysis.Without the actual reported devices, photos of the devices, or detailed information on the method used to remove the device from the packaging, preoperative preparation of the device, or the surgeon¿s technique, a definitive root cause cannot be determined at this time.Review of labeling: contraindications, quill¿ monoderm¿ device is not to be used where extended approximation of tissue under stress is required and is not to be used in conjunction with or for fixation of prosthetic devices (e.G.Heart valves or synthetic grafts) that are non-absorbable in nature.Warnings, do not resterilize.Discard opened, unused quill¿ monoderm¿ device and associated surgical needles.Users should be familiar with surgical procedures and techniques involving absorbable sutures before employing quill¿ monoderm¿ device for wound closure, as risk of wound dehiscence may vary with the site of application and the suture material used.Physicians should consider the in vivo performance (under actions section) when selecting a suture for use in patients.The use of this suture may be inappropriate in elderly, malnourished or debilitated patients, or in patients suffering from conditions which may delay wound healing.The safety and effectiveness of the quill¿ monoderm¿ device has not been established for use in fascial closures (including abdominal wall, thoracic and extremity fascial closures), gastrointestinal anastomoses, cardiovascular tissue, neural tissue, ophthalmic surgery, or for use in microsurgery, therefore this product should not be used for these purposes.As this is an absorbable suture material, the use of supplemental nonabsorbable sutures should be considered by the surgeon in the closure of the sites which may undergo expansion, stretching or distention or which may require additional support.As with any foreign body, prolonged contact of any suture with salt solutions, such as those found in the urinary or biliary tracts may result in calculus formation.As an absorbable suture, quill¿ monoderm¿ device may act transiently as a foreign body.Acceptable surgical practice should be followed for the management of contaminated or infected wounds.Small bowel obstruction (sbo): including volvulus, bowel infarction, and significant morbidity, has been reported due to barbs or barbed suture ends hooking onto adjacent small bowel and/or mesentery, such as in peritoneal closure.Care should be undertaken to avoid leaving barbed suture ends adjacent to the peritoneum in extra-peritoneal tissue closure.Precautions, the quill¿ monoderm¿ device contains bidirectionally oriented barbs to anchor tissues and does not require knots to approximate opposing edges of a wound.Tying knots on the barbed section of the material will damage the barbs and potentially reduce the suture tensile strength and barb effectiveness.For the bidirectional forces to be created and for the device to function properly, both sides of the quill¿ monoderm¿ device must be engaged in the tissue.Additionally, when completing placement, an additional backstitch or bite of tissue lateral to the end of the incision is required to lock the device in place.Avoid contacting the quill¿ monoderm¿ device and associated needles with other materials (e.G.Surgical gauze, drapes, etc.) in the surgical field to prevent ensnaring on the barbs.If the barbs catch, carefully pull the material in the opposite direction of the needle to disengage it from the barbs.Care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments, such as needle holders and forceps.Do not pull the quill¿ monoderm¿ device out of the package by the needles as this can cause the barbs to catch on one another.Do not attempt to remove memory in the polymer by running fingers down the suture material as this can damage the barbs.Infections, erythema, foreign body reactions, transient inflammatory reactions and in rare instances dehiscence are typical or foreseeable risks associated with any suture and hence are also potential complications associated with the quill¿ monoderm¿ device.When using the quill¿ monoderm¿ device subcutaneously, the device should be placed as deeply as possible in order to minimize erythema and induration usually associated with absorption.Acceptable surgical practice should be followed with respect to drainage and closure of infected wounds.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point.Reshaping needles may cause them to lose strength and be less resistant to bending and breaking.Users should exercise caution when handling surgical needles to avoid inadvertent needle sticks.Discard used needles in ¿sharps¿ containers.

Brand Name
2DE12 3-0 UNDYD MONODERM 30X30
Common Device Name
QUILL MONODERM
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
no. 24702-b
tijuana baja california 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana-rosarito 2000
no. 24702-b
tijuana, b.c. 22235
MX   22235
Manufacturer Contact
joseph scoma
2755 canyon boulevard, 1st floor
boulder, CO 80302
MDR Report Key23708673
Report Number3010692967-2025-00105
Device Sequence Number21492935
Product Code GAM
UDI-Device Identifier00848782021871
UDI-Public00848782021871
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141778
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberYA-1021Q
Device Lot NumberE919QOO
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Initial Report FDA Received Date12/03/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown